PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Average Bateman–Horn for Kummer polynomials

Volume 207 / 2023

Francesca Balestrieri, Nick Rome Acta Arithmetica 207 (2023), 315-350 MSC: Primary 14G05; Secondary 11N37, 11N32, 11N36, 11P55. DOI: 10.4064/aa220921-20-2 Published online: 14 April 2023


For any prime $r \in \mathbb N$ and almost all $k \in \mathbb N$ smaller than $x^r$, we show that the polynomial $f(n) = n^r + k$ takes the expected number of prime values, as $n$ ranges from 1 to $x$. As a consequence, we deduce statements concerning variants of the Hasse principle and of the integral Hasse principle for certain open varieties defined by equations of the form $N_{K/\mathbb Q}(\textbf z) = t^r + k \ne 0$, where $K/\mathbb Q$ is a quadratic extension. A key ingredient in our proof is a new large sieve inequality for Dirichlet characters of exact order $r$.


  • Francesca BalestrieriDepartment of Computer Science, Mathematics,
    and Environmental Science
    The American University of Paris
    75007 Paris, France
  • Nick RomeDepartment of Mathematics
    University of Michigan
    Ann Arbor, MI 48109, USA

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image